Arkansas, 2023

Damaging Wind in Arkansas, June 27, 2023

June 27, 2023 · NWS JAN · 1 event in 1 county or zone

A line of severe thunderstorms produced wind damage in southeast Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A line of severe thunderstorms produced wind damage in southeast Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 27, 1:49 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 27, 1:49 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
249 PM CDT Tue Jun 27 2023

...New DISCUSSION, AVIATION...

.DISCUSSION...
Issued at 203 PM CDT Tue Jun 27 2023

Rest of today into Wednesday...

Aftn analysis indicates the region remaining on the eastern
periphery of the deep subtropical high over central to west Texas,
with active northerly stream over our region. High PWs remain over
the area, which helped cloud cover to break out & increased
convergence & high boundary layer moisture has led to widespread
destabilization of nearly 4000-6000 J/kg. Morning modified 12Z
sounding, even with clouds, with highs of 90-93 degrees & high
dewpoints into the upper 70s to even near 80 degrees or higher
yielded high microburst parameters into the likely category. This
is being realized in aftn regional mesoanalysis. With the
shortwave producing convection in central Arkansas & HREF suite
indicating potential any storms or outflow could sink southeast
into the region, some severe potential is possible ahead with
diurnal microburst convection & along this potential boundary. SPC
added a "Slight" for western zones west of Interstate 55 with
some severe potential to the north & east more diurnal. Damaging
winds of 60-70mph & quarter size hail are possible. Tornado
potential looks low as bulk shear is lower, but 20-25kts could
help form organized convective complex of storms. In addition,
high boundary layer moisture in the upper 70s to low 80s is
helping to produce heat indices widespread over western, central &
eastern zones well into Heat Advisory criteria. However, with
convection, held off on any Excessive Heat headlines, but is
possible west of the MS River corridor. Expect storms to spread to
the south through the evening hours & ending by around 10PM. For
tonight, expect storms to gradually wind down but a short reprieve
from convection is expected.

As the ridge builds east into the ArkLaTex tonight into
Wednesday, high boundary layer moisture will keep lows will only
fall to above normal in the mid to upper 70s. Another round of
convective complex is progged to take shape late tonight in the
central Plains & propagate to the east & south around the
periphery of the upper ridge. This is expected to drive down as
early as mid-morning & last into the early aftn hours. This again
could bring severe storms. Main threats are damaging winds of
60-70mph & quarter size hail, if this transpires. In addition,
building anomalous thermo profiles of upper teens to low 20s deg C
at 850mb & mid 20s at 925mb will help dangerous heat to continue
to build into the west. Expanded the going Heat Advisory for most
areas in the Mississippi River corridor as this area is most
confident of heat. With the central & eastern areas more
dependent on morning convection/residual cloud cover, held off
adding any Excessive Heat Warning or Watch for now. But as
confidence increases, we will likely have to add an Excessive Heat
Warning for western zones. /DC/

Wednesday night through Tuesday...

An upper level high located over eastern Texas will continue to
slowly make its way eastward before parking itself over central
Mississippi for a couple of days. This will keep our rain chances
minimal, but unfortunately increase our temperatures. Highs on
Thursday afternoon are expected to be around 100 degrees areawide
with heat indices well into the 110s. Heat advisories will more than
likely be issued areawide through Friday, but we will continue to
promote this dangerous heat in our HWO graphics. By Saturday, a
shortwave trough will begin to make its way through the region and
the upper level ridge will start to flatten over the Gulf. This will
increase our rain chances and thankfully decrease our temperatures.
High temperatures should start to get back to low to mid 90s by
Sunday. Troughing will continue to build into the region throughout
early next week and temperatures will continue to decrease as cooler
air continues to descend from the north. High temperatures early
week will range from high 80s to low 90s. Sufficient moisture and
instability will help with regular seasonal convection throughout
the peak heating hours. /LCP/

&&

.AVIATION...
(18Z TAFS)
Issued at 203 PM CDT Tue Jun 27 2023

Some SHRA & TSRA are developing this aftn, with potential to last
through around 28/01-02Z. Any stronger TSRA could bring brief
gusts of 25-40kts & lowered flight categories. Otherwise, expect
this to wind down, with another potential round in central &
northeast TAF sites into mid-morning Wednesday. Winds will be
westerly, generally less than 10mph, with brief higher gusts in
the aftn hours, while light into this evening. No other flight
categorical restrictions are anticipated, other than a low chance
of MVFR stratus at PIB/HBG near daybreak Wednesday. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  95  76  99 /  20  20   0  10
Meridian      72  94  74 100 /  10  30   0  10
Vicksburg     77  96  77  99 /  20  20   0   0
Hattiesburg   76  96  77  99 /  20  30  10  10
Natchez       76  96  76  98 /  20  20  10   0
Greenville    76  96  76  99 /  10  20   0   0
Greenwood     74  95  77 101 /  10  30   0  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ018-019-025-027-
     034>037-040>045-047>066-072>074.

     Heat Advisory from 11 AM to 8 PM CDT Wednesday for MSZ018-034-
     040-041-047-053-059>061.

     Excessive Heat Watch from Thursday morning through Thursday
     evening for MSZ018-019-025>066-072>074.

LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
     023>026.

     Heat Advisory from 11 AM to 8 PM CDT Wednesday for LAZ007>009-
     015-016-023>026.

     Excessive Heat Watch from Thursday morning through Thursday
     evening for LAZ007>009-015-016-023>026.

AR...Heat Advisory until 8 PM CDT this evening for ARZ074-075.

     Heat Advisory from 11 AM to 8 PM CDT Wednesday for ARZ074-075.

     Excessive Heat Watch from Thursday morning through Thursday
     evening for ARZ074-075.

&&

DC/LCP/DC
Hazardous weather outlook, Jun 27, 11:26 AM CST, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
1226 PM CDT Tue Jun 27 2023

ARZ074-LAZ007>009-015-016-023>026-281730-
Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-
1226 PM CDT Tue Jun 27 2023

This hazardous weather outlook is for portions of southeast
Arkansas, and northeast Louisiana.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Remainder of today through Tonight

DANGEROUS HEAT
THREAT...Significant
TIMING...remainder of today

Remainder of today through tonight, severe thunderstorms are
possible. Some thunderstorms could produce damaging winds to
60 to 70 mph and hail up to quarter size.

(https://www.weather.gov/images/jan/graphicast/2.png)

Remainder of today, dangerous heat expected with peak heat values
in excess of 110 degrees. Heat stroke will be a significant
concern with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Severe thunderstorms are possible out for portions of northwest,
central and east to southeast Mississippi on Wednesday morning
through early afternoon. Damaging wind gusts to 60 to 70mph and
hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with heat index values 110-115+ degrees is
expected for central, western and eastern Mississippi, northeast
Louisiana and extreme southeast Arkansas for the rest of the
week.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

ARZ075-MSZ034-040-041-047-053-054-059>062-281730-
Chicot-Washington-Issaquena-Sharkey-Warren-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-
1226 PM CDT Tue Jun 27 2023

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, northwest Mississippi, south
central Mississippi, southwest Mississippi, and west central
Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of today through Tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...remainder of today

Remainder of today through tonight, severe thunderstorms are
possible. Some thunderstorms could produce damaging winds to
60 to 70 mph and hail up to quarter size.

(https://www.weather.gov/images/jan/graphicast/2.png)

Remainder of today, dangerous heat likely with peak heat index
values ranging from 106 to 110 degrees. Heat exhaustion will be
likely with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Severe thunderstorms are possible out for portions of northwest,
central and east to southeast Mississippi on Wednesday morning
through early afternoon. Damaging wind gusts to 60 to 70mph and
hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with heat index values 110-115+ degrees is
expected for central, western and eastern Mississippi, northeast
Louisiana and extreme southeast Arkansas for the rest of the
week.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through Wednesday.

MSZ019-025-027-036-281730-
Sunflower-Leflore-Carroll-Holmes-
1226 PM CDT Tue Jun 27 2023

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northwest
Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today through Tonight

DANGEROUS HEAT
THREAT...Limited
TIMING...remainder of today

Remainder of today through tonight, isolated severe thunderstorms
are possible. Some thunderstorms could produce damaging wind
gusts and hail.

(https://www.weather.gov/images/jan/graphicast/2.png)

Remainder of today, caution is advised for possible dangerous
heat as heat index values peak near 105 degrees. Heat exhaustion
will be possible with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Severe thunderstorms are possible out for portions of northwest,
central and east to southeast Mississippi on Wednesday morning
through early afternoon. Damaging wind gusts to 60 to 70mph and
hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with heat index values 110-115+ degrees is
expected for central, western and eastern Mississippi, northeast
Louisiana and extreme southeast Arkansas for the rest of the
week.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through Wednesday.

MSZ018-281730-
Bolivar-
1226 PM CDT Tue Jun 27 2023

This hazardous weather outlook is for portions of northwest
Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of today through Tonight

DANGEROUS HEAT
THREAT...Limited
TIMING...remainder of today

Remainder of today through tonight, severe thunderstorms are
possible. Some thunderstorms could produce damaging winds to
60 to 70 mph and hail up to quarter size.

(https://www.weather.gov/images/jan/graphicast/2.png)

Remainder of today, caution is advised for possible dangerous
heat as heat index values peak near 105 degrees. Heat exhaustion
will be possible with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Severe thunderstorms are possible out for portions of northwest,
central and east to southeast Mississippi on Wednesday morning
through early afternoon. Damaging wind gusts to 60 to 70mph and
hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with heat index values 110-115+ degrees is
expected for central, western and eastern Mississippi, northeast
Louisiana and extreme southeast Arkansas for the rest of the
week.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through Wednesday.

MSZ028-032-037-038-045-046-281730-
Montgomery-Choctaw-Attala-Winston-Neshoba-Kemper-
1226 PM CDT Tue Jun 27 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and north central
Mississippi.

.DAY ONE...The rest of Today and Tonight

DANGEROUS HEAT
THREAT...Limited
TIMING...remainder of today

Remainder of today, caution is advised for possible dangerous
heat as heat index values peak near 105 degrees. Heat exhaustion
will be possible with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Severe thunderstorms are possible out for portions of northwest,
central and east to southeast Mississippi on Wednesday morning
through early afternoon. Damaging wind gusts to 60 to 70mph and
hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with heat index values 110-115+ degrees is
expected for central, western and eastern Mississippi, northeast
Louisiana and extreme southeast Arkansas for the rest of the
week.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday.

MSZ029>031-033-039-281730-
Webster-Clay-Lowndes-Oktibbeha-Noxubee-
1226 PM CDT Tue Jun 27 2023

This hazardous weather outlook is for portions of east central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...The rest of Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Severe thunderstorms are possible out for portions of northwest,
central and east to southeast Mississippi on Wednesday morning
through early afternoon. Damaging wind gusts to 60 to 70mph and
hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with heat index values 110-115+ degrees is
expected for central, western and eastern Mississippi, northeast
Louisiana and extreme southeast Arkansas for the rest of the
week.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday.

MSZ035-042-043-048>050-055>058-063>066-072>074-281730-
Humphreys-Yazoo-Madison MS-Hinds-Rankin-Scott-Simpson-Smith-
Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones-Marion-
Lamar-Forrest-
1226 PM CDT Tue Jun 27 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today through Tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...remainder of today

Remainder of today through tonight, isolated severe thunderstorms
are possible. Some thunderstorms could produce damaging wind
gusts and hail.

(https://www.weather.gov/images/jan/graphicast/2.png)

Remainder of today, dangerous heat likely with peak heat index
values ranging from 106 to 110 degrees. Heat exhaustion will be
likely with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Severe thunderstorms are possible out for portions of northwest,
central and east to southeast Mississippi on Wednesday morning
through early afternoon. Damaging wind gusts to 60 to 70mph and
hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with heat index values 110-115+ degrees is
expected for central, western and eastern Mississippi, northeast
Louisiana and extreme southeast Arkansas for the rest of the
week.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through Wednesday.

MSZ044-051-052-281730-
Leake-Newton-Lauderdale-
1226 PM CDT Tue Jun 27 2023

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...The rest of Today and Tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...remainder of today

Remainder of today, dangerous heat likely with peak heat index
values ranging from 106 to 110 degrees. Heat exhaustion will be
likely with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Severe thunderstorms are possible out for portions of northwest,
central and east to southeast Mississippi on Wednesday morning
through early afternoon. Damaging wind gusts to 60 to 70mph and
hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with heat index values 110-115+ degrees is
expected for central, western and eastern Mississippi, northeast
Louisiana and extreme southeast Arkansas for the rest of the
week.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday.

MSZ026-281730-
Grenada-
1226 PM CDT Tue Jun 27 2023

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today through Tonight

Remainder of today through tonight, isolated severe thunderstorms
are possible. Some thunderstorms could produce damaging wind
gusts and hail.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Severe thunderstorms are possible out for portions of northwest,
central and east to southeast Mississippi on Wednesday morning
through early afternoon. Damaging wind gusts to 60 to 70mph and
hail up to quarter size are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Dangerous heat with heat index values 110-115+ degrees is
expected for central, western and eastern Mississippi, northeast
Louisiana and extreme southeast Arkansas for the rest of the
week.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through Wednesday.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jun 27, 12:52 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
152 PM CDT Tue Jun 27 2023

MSZ048-271915-
Hinds MS-
152 PM CDT Tue Jun 27 2023

...A strong thunderstorm will impact portions of central Hinds County
through 215 PM CDT...

At 151 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bolton, or near Raymond, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Jackson, Clinton and Raymond around 215 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3226 9063 3241 9052 3229 9018 3206 9034
TIME...MOT...LOC 1851Z 301DEG 17KT 3230 9051

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AJ
Special weather statement, Jun 27, 12:54 PM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
154 PM CDT Tue Jun 27 2023

MSZ047-048-053-271930-
Warren MS-Hinds MS-Claiborne MS-
154 PM CDT Tue Jun 27 2023

...A strong thunderstorm will impact portions of south central
Warren, northeastern Claiborne and southwestern Hinds Counties
through 230 PM CDT...

At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newman, or near Vicksburg, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Newman around 210 PM CDT.
  Reganton around 215 PM CDT.
  Utica and Learned around 230 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3236 9084 3224 9048 3205 9061 3205 9069
      3223 9095
TIME...MOT...LOC 1853Z 300DEG 17KT 3225 9080

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AJ
Special weather statement, Jun 27, 2:10 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
310 PM CDT Tue Jun 27 2023

LAZ016-MSZ047-048-053-272045-
Madison LA-Warren MS-Hinds MS-Claiborne MS-
310 PM CDT Tue Jun 27 2023

...A strong thunderstorm will impact portions of northeastern Madison
Parish, central Warren, northeastern Claiborne and west central Hinds
Counties through 345 PM CDT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mound, or 9 miles east of Tallulah, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Mound around 320 PM CDT.
  Vicksburg around 340 PM CDT.
  Bovina around 345 PM CDT.

Other locations impacted by this storm include Delta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3252 9105 3249 9096 3242 9096 3245 9094
      3245 9093 3244 9092 3245 9090 3244 9088
      3245 9087 3244 9086 3245 9086 3234 9058
      3211 9074 3236 9115
TIME...MOT...LOC 2010Z 299DEG 21KT 3241 9103

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DB
Special weather statement, Jun 27, 2:54 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
354 PM CDT Tue Jun 27 2023

ARZ074-075-LAZ007-008-MSZ034-272215-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-Washington MS-
354 PM CDT Tue Jun 27 2023

...A strong thunderstorm will impact portions of Chicot and Ashley
Counties, Morehouse, northern West Carroll Parishes in northeastern
Louisiana and southwestern Washington Counties through 515 PM CDT...

At 354 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Hermitage, or 8 miles south of Warren, moving
southeast at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Fountain Hill and Old Milo around 415 PM CDT.
  Hamburg around 425 PM CDT.
  Snyder around 430 PM CDT.
  Portland around 440 PM CDT.
  Wilmot and Parkdale around 445 PM CDT.
  Kilbourne around 505 PM CDT.

Other locations impacted by this storm include Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3321 9208 3324 9209 3328 9204 3331 9198
      3335 9199 3338 9196 3340 9199 3339 9146
      3356 9145 3356 9135 3352 9135 3352 9124
      3355 9124 3313 9103 3264 9192 3266 9191
      3266 9194 3271 9199 3321 9211
TIME...MOT...LOC 2054Z 310DEG 41KT 3349 9205

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DB
Special weather statement, Jun 27, 2:59 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
359 PM CDT Tue Jun 27 2023

LAZ016-MSZ047-272215-
Madison LA-Warren MS-
359 PM CDT Tue Jun 27 2023

...A strong thunderstorm will impact portions of southeastern Madison
Parish in northeastern Louisiana and southwestern Warren Counties
through 515 PM CDT...

At 359 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mound, or 8 miles east of Tallulah, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Mound around 410 PM CDT.
  Vicksburg and Le Tourneau around 450 PM CDT.
  Yokena around 455 PM CDT.

Other locations impacted by this storm include Delta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3247 9105 3243 9096 3242 9096 3242 9095
      3232 9071 3216 9084 3216 9085 3214 9086
      3214 9085 3212 9087 3212 9088 3213 9089
      3213 9091 3214 9092 3232 9117
TIME...MOT...LOC 2059Z 304DEG 11KT 3236 9105

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DB

The radar

The Little Rock radar (KLZK), 184 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
June 27, 3:25 PM CST to 3:30 PM CST
Where
Ashley County, 1.73 mi E of Hamburg
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
33.230, -91.790

Multiple trees were blown down in the city of Hamburg and in the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2023Every state in 2023This day in weather historyWarnings in Arkansas, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1120062.